Alert archive / Kentucky / Flash Flood Warnings in 2022
Flash Flood Warning 28, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 26, 2022, 7:38 AM EDT for Lawrence County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2022, 7:38 AM EDT (11:38 UTC)
- Expired
- Jun 26, 2022, 10:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WGUS51 KRLX 261138
FFWRLX
KYC127-261445-
/O.NEW.KRLX.FF.W.0028.220626T1138Z-220626T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
738 AM EDT Sun Jun 26 2022
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Central Lawrence County in northeastern Kentucky...
* Until 1045 AM EDT.
* At 738 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Yatesville Lake State Park and Houckville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3817 8286 3822 8273 3805 8262 3799 8277
3811 8289 3812 8289 3812 8290 3813 8290
3813 8291 3814 8291 3815 8291
FLASH FLOOD...RADAR INDICATED
$$
SL2 follow-up statements
571
WGUS71 KRLX 261247
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
847 AM EDT Sun Jun 26 2022
KYC127-261445-
/O.CON.KRLX.FF.W.0028.000000T0000Z-220626T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence KY-
847 AM EDT Sun Jun 26 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT THIS
MORNING FOR CENTRAL LAWRENCE COUNTY...
At 847 AM EDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Between 2 and 2.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Yatesville Lake State Park and Houckville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3817 8286 3822 8273 3805 8262 3799 8277
3811 8289 3812 8289 3812 8290 3813 8290
3813 8291 3814 8291 3815 8291
FLASH FLOOD...RADAR INDICATED
$$
SL484
WGUS71 KRLX 261436
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1036 AM EDT Sun Jun 26 2022
KYC127-261446-
/O.EXP.KRLX.FF.W.0028.000000T0000Z-220626T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence KY-
1036 AM EDT Sun Jun 26 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1045 AM EDT THIS MORNING FOR
CENTRAL LAWRENCE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3817 8286 3822 8273 3805 8262 3799 8277
3811 8289 3812 8289 3812 8290 3813 8290
3813 8291 3814 8291 3815 8291
$$
SLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:59 AM EDT, 39 minutes earlier.
Area forecast discussion, Jun 26, 6:59 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 659 AM EDT Sun Jun 26 2022 .SYNOPSIS... Chance for showers and storms increases this afternoon and evening, ahead and along a cold front. High pressure for much of the work week. Another front arrives next weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 322 AM Sunday... Surface high pressure shifts east, allowing a cold front to approach from the west this evening. Meanwhile, chance PoPs will increase this morning in response of a mid-level wave, moving into our area from the west. This feature will bring showers or storms to the Middle Ohio Valley and portions of WV this morning. Most of this convection will be decaying upon arrival though. Diurnal heating and high low level moisture will contribute to unstable conditions resulting in strong convection this afternoon and evening ahead of the approaching cold front. The front will arrive to the OH River around 00Z this evening and cross east during the overnight hours. The primary threats with this activity will be damaging wind gusts along with locally very heavy rain. SPC currently has the entire forecast area outlooked in a marginal risk for severe thunderstorms with damaging winds being the main threat. Meanwhile, WPC has the entire area under a marginal risk for excessive rainfall, suggesting isolated flooding will be possible. Despite of expected clouds cover, temperatures this afternoon will remain above normal, generally in the upper 80s lowlands, ranging into the lower 70s higher elevations. Near normal temperatures are expected tonight with fresher airmass filtering behind the front. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... As of 410 AM Sunday... The aforementioned cold front is expected to clear the area early Monday morning. While precipitation may linger over the mountains through the morning, surface high pressure and drier air building in from the west are expected to bring dry conditions to the rest of the CWA. Any residual showers over the mountains should come to an end Monday afternoon as high pressure builds further east into the area. Monday night through Tuesday night, an upper level trough will be present overhead, though surface high pressure and a dry air mass in the lower levels are expected to maintain quiet weather across the area. Below normal temperatures will follow the cold front, with highs on Monday expected to be in the mid to upper 70s across the lowlands, and low 60s to 70s in the mountains. Temperatures warm by a few degrees for Tuesday, rising to upper 70s to low 80s in the lowlands and mid 60s to 70s in the mountains. Overnight temperatures in the lowlands are projected to be in the low to mid 50s Monday night, then mid 50s to around 60s for Tuesday night. Across the mountains, lows should bottom out in the upper 40s to low 50s Monday night, and low to mid 50s for Tuesday night. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 410 AM Sunday... Surface high pressure begins to shift eastward out of the area mid week as a shortwave trough passes to the north, then heights begin to lift as upper ridging briefly builds for Thursday. Meanwhile, dry air lingering in the low levels is expected to maintain primarily dry conditions through Thursday. Ridging recedes late this week as an upper trough pushes a cold front towards the area from the northwest. Chances for showers and storms are expected to return late week into next weekend as moisture increases ahead of the approaching front. Shower and storm chances are then expected to persist as the front crosses through during the weekend. Temperatures are projected to warm mid to late week, rising above normal by Thursday as the upper ridge builds over the area. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... As of 659 AM Sunday... Radar imagery shows areas of VFR light rain moving across the northern half of the CWA. In addition, thunderstorms are developing across southern portions of WV and northwest VA moving northeast. It will be very unstable this afternoon and evening with model SB CAPE exceeding 3000 J/Kg, low deep layered shear, high helicities and PWATs around 2 inches ahead of the front. Therefore, coded VCTS at most sites due to uncertainty if sites will be hit directly by storms. This pose the potential for strong convective development, and associated brief periods of IFR/LIFR visibilities under heavy rain. Light south to southwest winds will prevail this morning into the afternoon hours. Strong gusts and erratic winds will be possible near thunderstorms. Light west to southwest flow aloft will strengthen a bit from the southwest this afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z MONDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Evolution of convection and its impacts on TAF sites may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H M H M H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z MONDAY... IFR possible in showers and thunderstorms tonight into Monday morning, and in river valley fog early Tuesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/JLB NEAR TERM...ARJ SHORT TERM...JLB LONG TERM...JLB AVIATION...ARJ
Hazardous weather outlook, Jun 26, 5:21 AM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 521 AM EDT Sun Jun 26 2022 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-270930- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 521 AM EDT Sun Jun 26 2022 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Isolated strong to severe thunderstorms will be possible this afternoon and evening ahead of and along an approaching cold front. The primary threat with these storms will be locally damaging wind gusts. Heavy rainfall may also lead to localized flooding today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 26, 5:24 AM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Charleston WV
524 AM EDT Sun Jun 26 2022
VAZ004-261000-
Buchanan VA-
524 AM EDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of west central
Buchanan County through 600 AM EDT...
At 523 AM EDT, Doppler radar was tracking a strong thunderstorm near
Big Rock, or near Grundy, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grundy, Big Rock, Vansant and Roseann.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3721 8211 3733 8227 3739 8218 3737 8204
3727 8198
TIME...MOT...LOC 0923Z 292DEG 17KT 3732 8216
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
08Special weather statement, Jun 26, 6:05 AM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
605 AM EDT Sun Jun 26 2022
KYZ105-261045-
Lawrence KY-
605 AM EDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of central Lawrence
County through 645 AM EDT...
At 604 AM EDT, Doppler radar was tracking a strong thunderstorm near
Webbville, or 7 miles north of Blaine, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Yatesville Lake State Park and Houckville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3819 8271 3810 8262 3799 8272 3810 8291
3812 8289 3813 8291 3816 8291
TIME...MOT...LOC 1004Z 280DEG 11KT 3814 8283
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
08Special weather statement, Jun 26, 6:48 AM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
648 AM EDT Sun Jun 26 2022
KYZ105-WVZ005-261115-
Lawrence KY-Wayne WV-
648 AM EDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of southeastern
Lawrence and west central Wayne Counties through 715 AM EDT...
At 648 AM EDT, Doppler radar was tracking a strong thunderstorm near
Yatesville Lake State Park, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Louisa, Yatesville Lake State Park, Fort Gay, Clifford, Glenhayes and
Gallup.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3817 8274 3816 8247 3796 8254 3796 8255
3795 8256 3795 8258 3793 8258 3793 8259
3803 8279
TIME...MOT...LOC 1048Z 283DEG 9KT 3809 8271
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
20The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:05 AM EDT | Special Weather Statement | RLX | Lawrence | 40 min |
| Jun 26, 6:48 AM EDT | Special Weather Statement | RLX | Lawrence | 27 min |
Nearby
Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.